MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil did not detach during the procedure.The first instant detacher was used over 3 times.A second instant detacher was used 2 times, in addition to the manual attempt at detachment via hypotube used once.The devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ica with a max diameter of 2.8mm and a 1.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include a sl1- microcatheter.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for evaluation within the inner pouch; inside of a biohazard bag and a shipping box.There was no instant detacher returned with the coil.Visual inspection/damage location details: the implant coil was still attached to the pushwire.No damage was found with the implant coil.The coin located against the lumen stop.No bend was found on the pushwire.The break indicator (manual detachment location) was present and intact.The ai and coupler tubing were also found present and intact.There was no evidence of mechanical or manual detachment attempts to detach the coil.No other anomalies were observed.Testing/analysis: an in-house instant detacher was used to detach the coil.The implant coil was detached successfully on the 1st attempt.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil was still attached.However, the root cause could not be determined as no damages were found with the returned coil.In addition, the implant coil was detached successfully using an in-house instant detacher on 1st attempt.No issues were found during detachment of the coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12752456
Report Number2029214-2021-01398
Device Sequence Number4498669
Product Code KRD
UDI-Device Identifier00847536021051
UDI-Public00847536021051
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberAPB-2.5-6-HX-ES
Device Catalogue NumberAPB-2.5-6-HX-ES
Device Lot NumberB097082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown